MAUDE Adverse Event Report: SYNTHES GMBH MATNEU SCR ø1.5 SELF-DRILL L5 TAN 4U I/C; PLATE, BONE

SYNTHES GMBH MATNEU SCR ø1.5 SELF-DRILL L5 TAN 4U I/C; PLATE, BONE
Catalog Number 04.503.105.04S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the screw broke intra-operatively.About three millimeters (3mm) of the screw was stuck in the skull and was not removed.The skull fixation was confirmed to be stable intra-operatively so the procedure was completed successfully with no delay or impact to the patient.
 
Additional Manufacturer Narrative
Product complaint (b)(4) depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11: additional narrative: d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.G4: device is not distributed in the united states but is similar to device marketed in the usa.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b5, d6b.Corrected: d4 (lot, primary udi number), h6 (health effect - impact code).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received from sales rep via phone today states that after investigation, the patient underwent glioma resection in the hospital due to "brain glioma" on (b)(6) 2025.The surgeon used 04.503.105.04s for skull fixation during the surgery.The screw was broken during the tightening.The surgeon removed the broken screw head.The screw tip fixed in the skull was not removed.The surgeon confirmed the stability of skull fixation and replaced it with a new product to continue the surgery.During this period, the surgical time was extended by about 30 minutes.The event did not cause any other harm to the patient and no subsequent adverse event reports were received.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: e1 facility name.H6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot: lot # provided is not a valid number, therefore, the dhr could not be completed.If device is returned or lot number can be confirmed, the dhr will be revisited.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATNEU SCR ø1.5 SELF-DRILL L5 TAN 4U I/C
Common Device Name
PLATE, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key23863312
Report Number8030965-2025-12819
Device Sequence Number9409588
Product Code JEY
UDI-Device Identifier10887587018355
UDI-Public(01)10887587018355(10)65295P0
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.503.105.04S
Device Lot Number65295P0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer01/15/2026
01/21/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date01/19/2026
01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown